What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 28, 2:25 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
325 PM EDT Fri Jun 28 2019
.SYNOPSIS...
High pressure remains centered across the southeastern states
through Saturday night. A back door cold front weakens as it drops
south across the local area Sunday. High pressure returns Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 PM EDT Friday...
Sct convection quickly developed on weak boundaries this aftrn.
High res data continues to show this activity continuing but
slowly weakening thru sunset (on newly formed outflow boundaries).
Next batch of convection forming over the Blue Ridge will drift
sse across the Piedmont this eve. Thus, will carry high chc PoPs
this eve across the Piedmont. Mainly hvy rainers but still can't
rule out some gusty winds and psbl small hail in the stronger cells.
Fair to pt cldy overnight as the sern high dominates. Some ptchy
fog psbl in areas where it rained, but kept fog out of the grids
for now. Lows upr 60s-mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 330 PM EDT Friday...
A persistant forecast Sat as the sern high continues to dominate.
Models show a sfc trof lingering east of the mts along with some
subtle boundaries across the local area. This trof will be the
trigger for anthr round of diurnal convection with the focus across
the north and west late. Otw, pt to mstly sunny/hot. Highs low-mid
90s with heat index values 95-100.
Low pressure drops sse into New England Sat nite with a trailing
backdoor front apprchg from the north. The best moisture/lift with
this systm stays ne of the local area Sat nite, but enuf support /
moisture noted for chc PoPs across nern zones Sat eve. SPC has put
the lwr Md ern shore in a marginal risk for svr tstrms with SLGHT
chc just north into Del. Threat here would be for a few damaging
wind gusts. Pcpn weakens/dissipates late with lows 70-75.
The system moves off the New England coast Sun with the front
weakening as it sags south across the region. Models now show only
limited moisture so have cut back PoPs to slght chc during the
aftrn. Still hot/humid as any CAA lags. Highs low-mid 90s with heat
index 95-100. Any pcpn quickly ends across the sern coastal areas
Sun eve, followed by clrg skies. Cooler with lows mid 60s-lwr 70s.
Mstly sunny and less humid Mon as high pres builds back into the
area. Highs low-mid 80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 240 PM EDT Thursday...
The high settles across the sern states for the mid week
period. Increasing moisture along with convective complexes
diving se in the nw flow results in at least low chc PoPs
starting Tue . Hot and humid with highs each day 90-95, except
85-90 along the coast. Lows in the low-mid 70s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 120 PM EDT Friday...
Mainly VFR conditions are expected thru the forecast period.
However, radar loop shwng sct shwrs/tstrms dvlpng along merging
bndrys this aftrn. Thus, added VCSH at most sites to account for
this. Additionally, appears RIC has the best chc for seeing a
tstrm btwn 21Z-00Z per latest high res models. Thus, decided to
add a TEMPO group at RIC then. Brief MVFR CIGS are psbl in any
tstrm as well as brief IFR VSBYS in lclly heavy downpours.
OUTLOOK...VFR conditions continue through Sun. Isltd late day
convection Sat, but expect most of the activity to stay n/w of
the local area. There is a slightly better chc of convection
late Sun as a cold front approaches from the north.
&&
.MARINE...
As of 145 AM EDT Friday...
No headlines UFN. Quiet wx conditions over the waters expected
to continue through the weekend w/ hi pres off the coast. LGT
SSW to SSE winds (blo 10 kt) then SW tonight/Sat into Sun w/ a
bit of an increase during that time period...avgg 10 kt in the
Bay/rivers and 10-15 kt offshore. A cold front will drop across
the waters late Sun...resulting in winds shifting to N and a
brief surge in speeds and an uptick in waves/seas (though
remaining blo SCA thresholds). Hi pres builds back over the
waters early next week.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CP
AVIATION...MPR
MARINE...ALB
Hazardous weather outlook, Jun 28, 11:24 AM EST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1224 PM EDT Fri Jun 28 2019
NCZ012>017-030>032-102-VAZ092-093-095>100-523>525-291630-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York-
Newport News-Hampton/Poquoson-
1224 PM EDT Fri Jun 28 2019
This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-291630-
Maryland Beaches-
1224 PM EDT Fri Jun 28 2019
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-064>069-075>090-509>522-291630-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1224 PM EDT Fri Jun 28 2019
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms later this afternoon and evening will have
the potential to produce strong gusty winds, hail and locally heavy
downpours.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-291630-
Dorchester-Wicomico-Somerset-Inland Worcester-
1224 PM EDT Fri Jun 28 2019
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
In addition, scattered thunderstorms this afternoon and evening will
have the potential to produce strong gusty winds, hail and locally
heavy downpours.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 12:54 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
154 PM EDT Fri Jun 28 2019
VAZ081-514-281830-
Prince George-Eastern Chesterfield (Including Col. Heights)-
154 PM EDT Fri Jun 28 2019
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
PRINCE GEORGE COUNTY...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG...
At 154 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Garysville to near Matoaca. Movement was
east northeast at 15 to 20 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Virginia State University,
Fort Lee, Prince George, Garysville, Ettrick, Jordans Point, Matoaca,
Birchett Estate, Jordan Point Country Club and Petersburg National
Battlefield.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3731 7735 3732 7726 3731 7724 3732 7723
3732 7722 3730 7711 3721 7709 3719 7745
3721 7744 3722 7745 3723 7747
TIME...MOT...LOC 1754Z 253DEG 17KT 3724 7721 3719 7747
44Special weather statement, Jun 28, 1:16 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
216 PM EDT Fri Jun 28 2019
VAZ067-068-281900-
Nottoway-Amelia-
216 PM EDT Fri Jun 28 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN NOTTOWAY
AND SOUTHWESTERN AMELIA COUNTIES...
At 216 PM EDT, a thunderstorm with heavy rain was located near
Jetersville, or near Amelia Courthouse, moving east at 5 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
This storm will be near...
Spainville around 245 PM EDT.
Amelia Courthouse around 250 PM EDT.
Mannboro and Scotts Fork around 300 PM EDT.
Other locations impacted by this storm include Clay Store,
Fergusonville, Denaro, Winterham and Earls.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3741 7788 3739 7787 3739 7788 3737 7788
3736 7785 3720 7777 3720 7779 3719 7780
3715 7806 3727 7812
TIME...MOT...LOC 1816Z 248DEG 5KT 3725 7800
BROWNSpecial weather statement, Jun 28, 1:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
236 PM EDT Fri Jun 28 2019
VAZ081-088-089-281915-
Prince George-Surry-Sussex-
236 PM EDT Fri Jun 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PRINCE
GEORGE...NORTH CENTRAL SUSSEX AND NORTHWESTERN SURRY COUNTIES...
At 236 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burrowsville to Disputanta. Movement
was east at 5 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
These storms will be near...
Burrowsville around 305 PM EDT.
Cabin Point around 315 PM EDT.
Other locations impacted by these storms include Spring Grove,
Gwaltney Corner, Oak Hill Corner, Savedge, Barham and Prince George
Golf.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3724 7714 3721 7691 3720 7690 3720 7687
3703 7715 3712 7733
TIME...MOT...LOC 1836Z 276DEG 5KT 3718 7714 3713 7725
BROWNSpecial weather statement, Jun 28, 1:50 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
250 PM EDT Fri Jun 28 2019
MDZ022-024-281930-
Wicomico-Inland Worcester-
250 PM EDT Fri Jun 28 2019
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT EAST
CENTRAL WICOMICO AND NORTH CENTRAL WORCESTER COUNTIES...
At 249 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Selbyville to Parsonsburg. The storms are
nearly stationary.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Parsonsburg, Ocean Pines, Pittsville, Willards, Bishop, Chesapeake
Heights, Bishopville, Powellville, Showell and Whaleyville.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3844 7508 3844 7509 3843 7511 3843 7512
3842 7512 3831 7541 3838 7556 3845 7537
3845 7511 3844 7511 3845 7509 3846 7506
3846 7505
TIME...MOT...LOC 1849Z 263DEG 2KT 3844 7528 3837 7547
BROWNSpecial weather statement, Jun 28, 1:54 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
254 PM EDT Fri Jun 28 2019
VAZ060-066-067-281945-
Lunenburg-Nottoway-Prince Edward-
254 PM EDT Fri Jun 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRINCE
EDWARD...NORTHWESTERN LUNENBURG AND SOUTHWESTERN NOTTOWAY COUNTIES...
At 254 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Green Bay to 7 miles northwest of
Victoria to 7 miles east of Keysville. Movement was east at 10 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
These storms will be near...
Green Bay around 305 PM EDT.
Victoria around 335 PM EDT.
Crewe and Burkeville around 345 PM EDT.
Other locations impacted by these storms include Blevins Corner,
Pleasant Grove, Arvins Store, Meherrin, Prince Edward Lake, Twin
Lakes State Park, Oliveville, Nutbush, Scholfield and The Falls.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3723 7816 3710 7808 3699 7820 3698 7844
3704 7839 3713 7840
TIME...MOT...LOC 1854Z 253DEG 8KT 3710 7832 3707 7832 3704 7835
BROWNSpecial weather statement, Jun 28, 2:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
316 PM EDT Fri Jun 28 2019
VAZ080-282000-
Dinwiddie-
316 PM EDT Fri Jun 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DINWIDDIE
COUNTY...
At 316 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sutherland to near Dewitt to 6 miles
north of McKenney. Movement was south at 5 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.
These storms will be near...
Dinwiddie, McKenney and Dewitt around 400 PM EDT.
Other locations impacted by these storms include Church Road, Center
Star, Five Forks, Walkers, Rocky Run, Ford and Butterworth.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3718 7769 3723 7763 3710 7754 3694 7764
3697 7776 3698 7777 3697 7778 3698 7780
3710 7784
TIME...MOT...LOC 1916Z 348DEG 5KT 3716 7766 3711 7768 3707 7775
BROWN